Alert archive / Kentucky / River Flood Warnings in 2016
River Flood Warning 9, NWS Jackson, KY
NWS Jackson, KY issued this river flood warning at May 1, 2016, 6:37 PM EDT for Magoffin County, Kentucky. It took effect at May 1, 2016, 6:57 PM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- May 1, 2016, 6:37 PM EDT (22:37 UTC)
- In effect from
- May 1, 2016, 6:57 PM EDT
- Expired
- May 2, 2016, 6:02 AM EDT
- In force
- 11 hr
- Issued by
- NWS Jackson, KY
- Flood severity
- Minor
County Magoffin County, KY
The radar
The Jackson,KY radar (KJKL), 25 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Licking River near Salyersville (SAYK2). The gauge peaked at 17.06 ft at May 1, 2016, 11:00 PM EDT.
- Action stage
- 14 ft
- Minor stage
- 17 ft
- Moderate stage
- 19 ft
- Major stage
- 21 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03248300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
296 WGUS43 KJKL 012251 CCA FLWJKL BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON KY 637 PM EDT SUN MAY 1 2016 ...THE NATIONAL WEATHER SERVICE IN JACKSON KENTUCKY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN KENTUCKY... THE LICKING RIVER NEAR SALYERSVILLE PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY THIS FORECAST TAKE NECESSARY PRECAUTIONS. THE NEXT UPDATE WILL BE ISSUED BY 1 AM MONDAY MORNING. && KYC153-021002- /O.NEW.KJKL.FL.W.0009.160501T2257Z-160502T1002Z/ /SAYK2.1.ER.160501T2257Z.160502T0200Z.160502T0402Z.NO/ 637 PM EDT SUN MAY 1 2016 THE NATIONAL WEATHER SERVICE IN JACKSON KENTUCKY HAS ISSUED A * FLOOD WARNING FOR THE LICKING RIVER NEAR SALYERSVILLE. * UNTIL MONDAY MORNING. * AT 6:15 PM SUNDAY THE STAGE WAS 16.9 FEET. * FLOOD STAGE IS 17.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE THIS EVENING AND CONTINUE TO RISE TO NEAR 17.5 FEET BY LATE EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY TOMORROW MORNING. * AT 17.0 FEET...LOW LYING AREAS FLOOD. && LAT...LON $$ GREIF
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this river flood warning went out at May 1, 3:57 PM EDT, 2 hours 40 minutes earlier.
Area forecast discussion, May 1, 3:57 PM EDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 357 PM EDT SUN MAY 1 2016 .SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT) ISSUED AT 354 PM EDT SUN MAY 1 2016 CURRENT CONDITIONS ACROSS THE AREA FEATURE EAST KENTUCKY IN THE WARM SECTOR OF AN APPROACHING FRONT. SOME CLEARING CLOUD COVER ACROSS THE AREA HAS RESULTED IN SOME INCREASED INSTABILITY WITH CU FIELDS DEVELOPING AS WELL. WITH DECENT SHEAR IN PLACE ACROSS THE AREA AND A PASSING DECENT WAVE OVERHEAD...STRONG TO SEVERE STORMS ARE EXPECTED THROUGH THIS EVENING. AMPLE INSTABILITY AND CIN FULLY ERODED...WILL ALLOW FOR THE SEVERE THREAT TO LAST INTO THE EVENING. HAVE PUT THIS INTO THE HWO FOR THIS EVENING AND INTO EARLY TONIGHT WITH HAIL AND GUSTY WINDS AS THE MAIN THREAT. HEADING INTO TONIGHT...MUCH OF THE SEVERE THREAT WILL DIMINISH WITH THE LOSS OF INSTABILITY TONIGHT. HOWEVER...NUMEROUS SHORTWAVES MOVING THROUGH THE AREA WILL KEEP THE CHANCE OF THUNDER ACROSS THE AREA THROUGH MUCH OF TONIGHT. WITH A SATURATED ATMOSPHERE...A FEW HEAVY RAINERS ARE STILL POSSIBLE AND HAVE MENTIONED THIS IN THE HWO AS WELL. HEADING INTO THE DAY ON MONDAY...ANOTHER WAVE DIVING FURTHER SOUTHEAST INTO THE MID MS VALLEY WILL THEN PUSH NORTHEAST UP THROUGH THE APPALACHIAN RANGE AS ANOTHER ROUND OF RAINFALL IS EXPECTED TO MOVE THROUGH THE REGION. GFS MODEL SOUNDINGS INDICATE ANOTHER SATURATED SOUNDING THROUGH THE DAY ON MONDAY AND INTO MONDAY NIGHT WITH PWATS AGAIN NEAR 1.4. WITH THE AMOUNT OF RAINFALL ALREADY FALLEN THROUGH THE PAST 48 HOURS...THERE MAY BE MORE FLOODING ISSUES AND A WATCH MAY BE NEEDED. WITH EXITING FORCING AND GOOD INSTABILITY DIMINISHED...CONVECTION AND LARGELY THE FLOODING THREAT SHOULD END BY MONDAY NIGHT 06Z. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 357 PM EDT SUN MAY 1 2016 FAIRLY ACTIVE PATTERN TO BEGIN THE WEEK AND ALSO A COOL DOWN. THE PERIOD WILL BEGIN WITH SHORTWAVE RIDING INTO PORTIONS OF THE OHIO VALLEY...SO KEPT POPS FROM SLIGHT TO CHANCE AREA WIDE. STILL LOOKS LIKE A BREAK WILL OCCUR TUESDAY NIGHT...BUT ANOTHER SHORTWAVE AND COLD FRONT WILL DROP SOUTHEAST FOR YOUR WEDNESDAY. THIS WILL BRING LIKELY SHOWERS TO THE NORTH RIGHT NOW LOOKS LIKE LITTLE IF ANY INSTABILITY SO NO THUNDER. THIS FRONT AND UPPER LEVEL CLOSED LOW WILL LEAD TO COOLER AIR DROPPING SOUTH INTO THE REGION. THIS WILL LEAD TO OVERNIGHT LOWS INTO THE LOWER 40S FOR SOME. GIVEN THE UPPER LEVEL LOW TO THE EAST AND LOBES OF ENERGY RIDING ALONG THE FAR EAST WILL KEEP CHANCE SHOWERS THURSDAY. WHILE UPPER LEVEL LOW SLIDES EAST TOWARD THE LOWER MID ATLANTIC WILL KEEP SLIGHT SHOWERS ACROSS THE FAR EAST...BUT WE DO SEE A REPRIEVE BY THE WEEKEND. THIS AS A LONG WAVE RIDGE MOVES EAST OUT OF THE PLAINS AND SURFACE HIGH PRESSURE BUILDS FROM THE SOUTHWEST. ONCE THIS RIDGE SHIFTS EAST IT WILL BRING WARM AIR ADVECTION BACK INTO THE REGION SATURDAY INTO SUNDAY. THIS WILL SEND TEMPS BACK INTO THE UPPER 70S BY SUNDAY. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 133 PM EDT SUN MAY 1 2016 SHOWERS AND THUNDERSTORMS HAVE CLEARED OUT OF THE AREA THIS AFTERNOON WITH A FEW MVFR CIGS LEFTOVER FROM LINGERING LOW LEVEL CLOUD CLOVER. MUCH OF THE AREA IS BREAKING OUT INTO PARTLY CLOUDY SKIES. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP LATE THIS AFTERNOON AND MOVE INTO THE AREA. MUCH OF THE AREA WILL BE IN VFR CONDITIONS WITH SOME ISOLATED LOW CIGS AND VIS WITH THE SCATTERED STORMS. WITH A MOIST AREA HEADING INTO TONIGHT...SOME FOG AND LOW CIGS WILL DEVELOP IN THE VALLEYS TONIGHT WITH MOST TAF SITES GOING DOWN TO IFR AND BELOW. WINDS WILL REMAIN LIGHT THROUGH TONIGHT. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...SHALLENBERGER LONG TERM...DJ AVIATION...SHALLENBERGER
Hazardous weather outlook, May 1, 4:19 PM EDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 419 PM EDT SUN MAY 1 2016 KYZ044-050>052-058>060-068-069-104-106>115-119-120-022330- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT- KNOTT-OWSLEY-PERRY-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD... MOUNT VERNON...MCKEE...ANNVILLE...SANDY HOOK...WEST LIBERTY... PAINSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN...PIPPA PASSES... BOONEVILLE...HAZARD...INEZ...COAL RUN...ELKHORN CITY... PIKEVILLE...SOUTH WILLIAMSON 419 PM EDT SUN MAY 1 2016 ...SEVERE THUNDERSTORM WATCH 134 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT. SOME OF THE STORMS MAY CONTAIN HAIL AND STRONG WINDS THROUGH THIS EVENING. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ARE POSSIBLE MONDAY AND MONDAY NIGHT. SOME STORMS MAY CONTAIN HAIL AND STRONG WINDS. LOCALLY HEAVY RAINFALL IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY OCCURRENCES OF HAIL OR DAMAGING WIND THROUGH MONDAY NIGHT. KYZ079-080-083>088-116>118-022330- PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-CLAY- LESLIE-LETCHER- INCLUDING THE CITIES OF...BURNSIDE...SOMERSET...LONDON... MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN... MANCHESTER...HYDEN...JENKINS...WHITESBURG 419 PM EDT SUN MAY 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT. SOME OF THE STORMS MAY CONTAIN HAIL AND STRONG WINDS THROUGH THIS EVENING. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ARE POSSIBLE MONDAY AND MONDAY NIGHT. SOME STORMS MAY CONTAIN HAIL AND STRONG WINDS. LOCALLY HEAVY RAINFALL IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY OCCURRENCES OF HAIL OR DAMAGING WIND THROUGH MONDAY NIGHT. HAL/SHALLENBERGER
In the hours before
Special weather statement, May 1, 5:55 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
555 PM EDT SUN MAY 1 2016
KYZ109-110-112-113-119-120-012230-
FLOYD-KNOTT-MARTIN-MAGOFFIN-BREATHITT-PIKE-
555 PM EDT SUN MAY 1 2016
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT FLOYD...KNOTT...
MARTIN...MAGOFFIN...BREATHITT...PIKE...
AT 555 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER EVANSTON...OR
12 MILES SOUTH OF SALYERSVILLE...MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
PRESTONSBURG...COAL RUN VILLAGE...MARTIN...ALLEN...ORCHARD...MID...
DAISYDELL...CORN FORK HOLLOW...GUNLOCK...MARSHALLVILLE...EVANSTON...GYPSY...
TIPTOP...SWAMPTON...BAYS BRANCH...BAMMER...HAROLD...ALPHORETTA...WALDO AND
LAMBRIC.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
KENTUCKY HIGHWAY 3 IN FLOYD COUNTY BETWEEN MILE MARKERS 1 AND 4.
KENTUCKY HIGHWAY 3 IN MARTIN COUNTY BETWEEN MILE MARKERS 2 AND 4.
KENTUCKY HIGHWAY 80 IN FLOYD COUNTY BETWEEN MILE MARKERS 3 AND 14.
U.S. HIGHWAY 23 IN FLOYD COUNTY BETWEEN MILE MARKERS 1 AND 21.
U.S. HIGHWAY 23 IN PIKE COUNTY BETWEEN MILE MARKERS 30 AND 32.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
NORTHEASTERN AND SOUTHEASTERN KENTUCKY.
&&
LAT...LON 3754 8249 3746 8309 3763 8317 3775 8272
3774 8269 3773 8268 3772 8264 3775 8266
3777 8265 3779 8258
TIME...MOT...LOC 2155Z 249DEG 23KT 3757 8305
DJSpecial weather statement, May 1, 5:57 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 557 PM EDT SUN MAY 1 2016 KYZ059-060-106-108-012230- WOLFE-MENIFEE-MORGAN-POWELL- 557 PM EDT SUN MAY 1 2016 ...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT WOLFE...MENIFEE... MORGAN...POWELL... AT 557 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER LOMBARD...OR NEAR STANTON...MOVING EAST AT 40 MPH. WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... CAMPTON...CAMPSITES IN THE INDIAN CREEK AREA OF THE DANIEL BOONE NATIONAL FOREST...MALAGA...MAYTOWN...STOLL...BOWEN...GLENCAIRN...ROGERS CHAPEL...KOOMER RIDGE CAMPGROUND...GOSNEYVILLE...HAYSTACK...ROGERS... MURPHYFORK...BAPTIST...LOMBARD...JENSON...CALABOOSE...TRENT...PINE RIDGE AND EZEL. THIS INCLUDES BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 25 AND 52. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR SOUTHEASTERN AND EAST CENTRAL KENTUCKY. && LAT...LON 3778 8382 3788 8383 3792 8341 3770 8342 TIME...MOT...LOC 2157Z 266DEG 36KT 3782 8375 JMW
Special weather statement, May 1, 6:14 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 614 PM EDT SUN MAY 1 2016 KYZ112-114>117-012245- PERRY-OWSLEY-LESLIE-BREATHITT-CLAY- 614 PM EDT SUN MAY 1 2016 ...A STRONG THUNDERSTORM WILL AFFECT PERRY...OWSLEY...LESLIE... BREATHITT...CLAY... AT 614 PM EDT...A STRONG THUNDERSTORM WAS OVER WHOOPFLAREA...OR 13 MILES NORTHEAST OF MANCHESTER...MOVING EAST AT 25 MPH. WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BUCKHORN...WHOOPFLAREA...BARWICK...SIZEROCK...BUCKHORN LAKE S.P....ONEIDA... KRYPTON...BEECH...ALTRO...MOSLEY BEND...BRUTUS...VALJEAN...WHICK...WATTS... NEWFOUND...PANCO...WOLF COAL...LAMONT...SAUL AND TEGES. THIS INCLUDES HAL ROGERS PARKWAY BETWEEN MILE MARKERS 47 AND 57. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR SOUTHEASTERN KENTUCKY. && LAT...LON 3723 8365 3732 8368 3747 8329 3720 8322 TIME...MOT...LOC 2214Z 258DEG 21KT 3728 8360 JMW
Special weather statement, May 1, 6:17 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
617 PM EDT SUN MAY 1 2016
KYZ052-104-106-012245-
ROWAN-ELLIOTT-MORGAN-
617 PM EDT SUN MAY 1 2016
...A STRONG THUNDERSTORM WILL AFFECT ROWAN...ELLIOTT...MORGAN...
AT 617 PM EDT...A STRONG THUNDERSTORM WAS OVER LYTTEN...OR NEAR SANDY
HOOK...MOVING EAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
SANDY HOOK...STEELE...MINOR...CROCKETT...WAGNER STORE...LYTTEN...
NEWFOUNDLAND...HAMM...WRIGLEY...ELLIOTTVILLE...BRUIN...LITTLE SANDY...
BLAZE...VALE...POMP...BLAIRS MILLS...WAGNER...CRANEY...DEHART AND LEISURE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
SOUTHEASTERN AND EAST CENTRAL KENTUCKY.
&&
LAT...LON 3823 8309 3818 8305 3820 8304 3821 8301
3817 8298 3817 8292 3811 8289 3805 8295
3803 8300 3799 8302 3795 8335 3822 8337
3824 8331 3819 8327 3819 8324 3824 8322
3827 8317
TIME...MOT...LOC 2217Z 266DEG 30KT 3811 8325
JMWSpecial weather statement, May 1, 6:26 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
626 PM EDT SUN MAY 1 2016
KYZ110-119-120-012300-
FLOYD-MARTIN-PIKE-
626 PM EDT SUN MAY 1 2016
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT FLOYD...MARTIN...
PIKE...
AT 626 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER ARKANSAS...OR
8 MILES SOUTH OF PRESTONSBURG...MOVING EAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
PIKEVILLE...PRESTONSBURG...ESTILL...COAL RUN VILLAGE...MARTIN...FOREST
HILLS...WAYLAND...ALLEN...CORN FORK HOLLOW...THREEFORKS...BAMMER...HAROLD...
ALPHORETTA...BLUE RIVER...WHITEPOST...HUEYSVILLE...PORTER JUNCTION...
LAURA...LANGLEY AND HONAKER.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
KENTUCKY HIGHWAY 80 IN FLOYD COUNTY BETWEEN MILE MARKERS 1 AND 14.
U.S. HIGHWAY 119 IN PIKE COUNTY BETWEEN MILE MARKERS 1 AND 3...AND
BETWEEN MILE MARKERS 5 AND 24.
U.S. HIGHWAY 23 IN FLOYD COUNTY BETWEEN MILE MARKERS 1 AND 15.
U.S. HIGHWAY 23 IN PIKE COUNTY BETWEEN MILE MARKERS 27 AND 32.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
NORTHEASTERN AND SOUTHEASTERN KENTUCKY.
&&
LAT...LON 3744 8282 3747 8284 3747 8287 3753 8289
3761 8291 3762 8291 3780 8236 3776 8231
3774 8233 3770 8230 3767 8230 3765 8223
3762 8221 3763 8219 3765 8218 3762 8218
3760 8216 3759 8213
TIME...MOT...LOC 2226Z 252DEG 36KT 3757 8272
DJSpecial weather statement, May 1, 6:28 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
628 PM EDT SUN MAY 1 2016
KYZ106-108-109-012300-
WOLFE-MORGAN-MAGOFFIN-
628 PM EDT SUN MAY 1 2016
...A STRONG THUNDERSTORM WILL AFFECT WOLFE...MORGAN...MAGOFFIN...
AT 628 PM EDT...A STRONG THUNDERSTORM WAS OVER ADELE...OR 11 MILES
SOUTH OF WEST LIBERTY...MOVING EAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
SALYERSVILLE...MASON...FRITZ...MALAGA...LYKINS...SKAGGS...PUNCHEON...HAGER...
SEILTZ...PERLIE...MARSHALLVILLE...BETHANNA...GILMORE...CUTUNO...BRADLEY...
STELLA...SHOCKEY...BURKHART...ELSIE AND EPSON.
THIS INCLUDES BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 52
AND 76.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
SOUTHEASTERN KENTUCKY.
&&
LAT...LON 3781 8302 3766 8297 3769 8337 3770 8339
3769 8341 3769 8343 3777 8343
TIME...MOT...LOC 2228Z 266DEG 30KT 3775 8331
JMWThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 9:55 PM EDT | Special Weather Statement | JKL | Laurel | 65 min |
| May 1, 2:24 AM EDT | Severe Thunderstorm Warning | JKL | Pulaski, Wayne | 36 min |
| May 1, 2:59 AM EDT | Special Weather Statement | JKL | Pulaski | 31 min |
| May 1, 3:20 AM EDT | Areal Flood Advisory | JKL | Clay, Jackson, Laurel, McCreary, Owsley, Pulaski and 2 more | 3 hr |
| May 1, 4:17 AM EDT | Areal Flood Advisory | JKL | Breathitt, Clay, Floyd, Knott, Leslie, Magoffin and 2 more | 3 hr |
| May 1, 4:23 AM EDT | Areal Flood Advisory | JKL | Clay, Knox, Laurel, Leslie, McCreary, Whitley | 3 hr |
| May 1, 4:30 AM EDT | Flash Flood Warning | JKL | Breathitt, Clay, Owsley, Perry | 3 hr |
| May 1, 5:27 AM EDT | Areal Flood Advisory | JKL | Floyd, Martin, Pike | 3 hr |
| May 1, 6:09 AM EDT | Areal Flood Advisory | JKL | Clay, Jackson, Laurel, McCreary, Pulaski | 3 hr |
| May 1, 7:05 AM EDT | Areal Flood Advisory | JKL | Bell, Clay, Harlan, Knox, Leslie, Whitley | 3 hr |
| May 1, 7:18 AM EDT | Flash Flood Warning | JKL | Bell, Knox, Whitley | 3 hr |
| May 1, 7:23 AM EDT | Areal Flood Warning | JKL | Breathitt, Clay, Owsley, Perry | 6 hr |
| May 1, 7:30 AM EDT | Areal Flood Warning | JKL | Breathitt, Floyd, Knott, Magoffin, Martin, Pike | 5 hr |
| May 1, 8:54 AM EDT | River Flood Advisory | JKL | Clay | 4 days |
| May 1, 8:54 AM EDT | River Flood Advisory | JKL | Owsley | 4 days |
| May 1, 8:54 AM EDT | River Flood Advisory | JKL | Lee | 4 days |
| May 1, 8:54 AM EDT | River Flood Advisory | JKL | Estill | 4 days |
| May 1, 12:07 PM EDT | River Flood Advisory | JKL | Magoffin | 7 hr |
| May 1, 2:15 PM EDT | River Flood Advisory | JKL | Breathitt | 4 days |
| May 1, 3:01 PM EDT | Special Weather Statement | JKL | Elliott | 29 min |
| May 1, 3:16 PM EDT | Special Weather Statement | JKL | Magoffin | 29 min |
| May 1, 3:18 PM EDT | Severe Thunderstorm Warning | JKL | Elliott | 27 min |
| May 1, 3:36 PM EDT | Severe Thunderstorm Warning | JKL | Johnson, Magoffin | 24 min |
| May 1, 3:41 PM EDT | Special Weather Statement | JKL | Fleming | 34 min |
| May 1, 3:50 PM EDT | Severe Thunderstorm Warning | JKL | Fleming, Rowan | 25 min |
| May 1, 3:55 PM EDT | Special Weather Statement | JKL | Magoffin | 35 min |
| May 1, 3:59 PM EDT | Severe Thunderstorm Warning | JKL | Fleming | 31 min |
| May 1, 4:04 PM EDT | River Flood Warning | JKL | Owsley | 18 hr |
| May 1, 4:04 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Johnson, Magoffin | 26 min |
| May 1, 4:13 PM EDT | Special Weather Statement | JKL | Rowan | 17 min |
| May 1, 4:24 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Johnson, Martin, Pike | 36 min |
| May 1, 4:54 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Johnson, Martin, Pike | 36 min |
| May 1, 5:06 PM EDT | River Flood Warning | JKL | Lee | 30 hr |
| May 1, 5:06 PM EDT | River Flood Warning | JKL | Estill | 59 hr |
| May 1, 5:17 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Menifee, Montgomery, Powell | 28 min |
| May 1, 5:26 PM EDT | Severe Thunderstorm Warning | JKL | Martin, Pike | 16 min |
| May 1, 5:28 PM EDT | Special Weather Statement | JKL | Bath, Montgomery | 32 min |
| May 1, 5:31 PM EDT | Special Weather Statement | JKL | Magoffin | 29 min |
| May 1, 5:35 PM EDT | Special Weather Statement | JKL | Menifee, Powell | 25 min |
| May 1, 5:40 PM EDT | Special Weather Statement | JKL | Wolfe | 35 min |
| May 1, 5:54 PM EDT | Special Weather Statement | JKL | Elliott, Rowan | 36 min |
| May 1, 5:55 PM EDT | Special Weather Statement | JKL | Floyd | 35 min |
| May 1, 5:57 PM EDT | Special Weather Statement | JKL | Wolfe | 33 min |
| May 1, 6:06 PM EDT | Flash Flood Watch | JKL | Bath, Bell, Breathitt, Clay, Elliott, Estill and 22 more | 6 hr |
| May 1, 6:08 PM EDT | Severe Thunderstorm Warning | JKL | Magoffin, Menifee, Morgan, Wolfe | 37 min |
| May 1, 6:11 PM EDT | Areal Flood Advisory | JKL | Floyd, Johnson, Magoffin, Martin, Pike | 3 hr |
| May 1, 6:14 PM EDT | Special Weather Statement | JKL | Perry | 31 min |
| May 1, 6:17 PM EDT | Special Weather Statement | JKL | Elliott | 28 min |
| May 1, 6:26 PM EDT | Special Weather Statement | JKL | Floyd | 34 min |
| May 1, 6:28 PM EDT | Special Weather Statement | JKL | Magoffin | 32 min |
| May 1, 6:37 PM EDT | River Flood Warning | JKL | Magoffin | 11 hr |
| May 1, 6:45 PM EDT | Severe Thunderstorm Warning | JKL | Magoffin, Morgan | 30 min |
| May 1, 6:47 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Pike | 43 min |
| May 1, 6:57 PM EDT | Areal Flood Advisory | JKL | Elliott, Morgan, Rowan | 3 hr |
| May 1, 7:03 PM EDT | Severe Thunderstorm Warning | JKL | Johnson, Magoffin, Martin | 27 min |
| May 1, 7:22 PM EDT | Severe Thunderstorm Warning | JKL | Pike | 23 min |
| May 1, 7:24 PM EDT | Special Weather Statement | JKL | Martin | 36 min |
| May 1, 7:34 PM EDT | Special Weather Statement | JKL | Knott | 26 min |
| May 1, 7:36 PM EDT | Special Weather Statement | JKL | Wolfe | 24 min |
| May 1, 7:39 PM EDT | Areal Flood Advisory | JKL | Floyd, Knott, Letcher, Magoffin, Pike | 6 hr |
| May 1, 7:39 PM EDT | Severe Thunderstorm Warning | JKL | Knott, Letcher, Pike | 36 min |
| May 1, 7:57 PM EDT | Special Weather Statement | JKL | Wolfe | 33 min |
| May 1, 7:59 PM EDT | Special Weather Statement | JKL | Pike | 31 min |
Nearby
River Flood Warnings in Kentucky, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.